Record numbers of men are turning to testosterone replacement therapy to increase energy levels, muscle mass and sex drive. The reality is that testosterone therapy can cause a number of health complications that might not be worth the benefits
Robina 7 Day Doctors and Acupuncture Recommend this video:
Several studies documented several possible risks for men taking testosterone-enhancing drugs. These drugs are linked to several heart problems, including heart attacks.
According to findings in the NEJM and JAMA studies, testosterone gels also raised the risk for stroke – also called a cerebrovascular accident or CVA. Men who took testosterone drugs were 30 percent more likely to suffer from strokes. One of the reasons why men using testosterone therapy drugs have stokes and mini-strokes may be the fact that testosterone therapy drugs cause blood cells to increase in size. This causes the blood to thicken and increases the risk for blood clots, which can lead to a stroke.
Further Risk Factors
Not only can testosterone therapy drugs adversely affect the heart, but they are also linked to a possible increase in prostate cancer risk. One of the reasons for this is a spike in testosterone levels. One study led by Dr. Terrence Shaneyfelt involving men who received testosterone replacement therapy found that there was a two-fold increase in the risk of prostate cancer among men whose testosterone levels were above normal
Studies show that testosterone therapy may exacerbate obstructive sleep apnea (OSA). OSA is a condition where the flow of air stops or decreases during sleep because of a blocked or narrowed airway. It can cause stroke, atrial fibrillation and cardiac ischemia, a condition where not enough blood is flowing to the heart.
Another side effect of testosterone therapy is polycythemia, a condition characterized by increased levels of red blood cells. When too many red blood cells are produced by the bone marrow, it causes the blood to thicken and increases the risk of blood clots, which can lead to stroke.
Testosterone therapy can upset the balance of hormones in the body. This can cause enlargement of male breasts, skin irritations, acne, oily skin and changes in hair patterns and growth.
The testicles may also shrink due to the inhibition of sperm synthesis, and there is a risk of infertility that is irreversible.
Also the breast bud may enlarge. There may be impairment of liver and kidney function which may lead to organ failure.
back to home page: https://www.doctorbulkbill.com.au